Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 377, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2016, 7:28 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 9, 2016, 8:04 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WUUS54 KJAN 100028
SVRJAN
MSC007-051-100115-
/O.NEW.KJAN.SV.W.0377.160810T0028Z-160810T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT TUE AUG 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT...OR
NEAR DURANT...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GOODMAN AROUND 750 PM CDT.
PICKENS AROUND 810 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3314 8969 3305 8960 3293 8968 3293 8973
3288 8973 3288 8997 3293 9011 3316 8987
3319 8975
TIME...MOT...LOC 0028Z 039DEG 16KT 3300 8980
HAIL...<.75IN
WIND...60MPH
$$
192 follow-up statements
883
WWUS54 KJAN 100043
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE AUG 9 2016
MSC007-051-100115-
/O.CON.KJAN.SV.W.0377.000000T0000Z-160810T0115Z/
ATTALA MS-HOLMES MS-
743 PM CDT TUE AUG 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ATTALA AND SOUTHEASTERN HOLMES COUNTIES...
AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODMAN...OR
11 MILES SOUTH OF DURANT...MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PICKENS AROUND 750 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3309 8976 3305 8967 3293 8968 3293 8973
3288 8973 3288 8997 3293 9011 3311 8986
TIME...MOT...LOC 0043Z 033DEG 25KT 3291 8987
HAIL...<.75IN
WIND...60MPH
$$
19212
WWUS54 KJAN 100104
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT TUE AUG 9 2016
MSC007-051-100114-
/O.CAN.KJAN.SV.W.0377.000000T0000Z-160810T0115Z/
ATTALA MS-HOLMES MS-
804 PM CDT TUE AUG 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATTALA AND
SOUTHEASTERN HOLMES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3309 8976 3305 8967 3293 8968 3293 8973
3288 8973 3288 8997 3293 9011 3311 8986
TIME...MOT...LOC 0102Z 039DEG 16KT 3284 8994
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:19 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 9, 4:19 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Jackson MS 419 PM CDT TUE AUG 9 2016 .DISCUSSION...Another day of scattered showers and thunderstorms is ongoing across the region. Coverage is not as confined to eastern portions of the area as was the case yesterday, but most of the activity is east of the I-55 corridor. This comes as our soupy airmass, as characterized by a 2.28 inch PW value off the 12Z KJAN sounding, combines with temperatures in the upper 80s/lower 90s and the influence of an area of low pressure in the northern Gulf. Locations that see rainfall today could be local amounts of 1 to 2 inches in a heavy thunderstorm, which might lead to localized flooding. However, confidence continues to increase in better chances for rain and higher rainfall amounts later in the week. As the low pressure system tracks west across the northern Gulf through the week, rain will increase across the area. QPF amounts at this point look to exceed 5 inches for locations south of I-20, especially across the southeastern part of the CWA. Given antecedent conditions, this will pose flash flooding issues and likely some river flooding issues. Rainfall should be rather efficient as PW values increase to near 2.5 inches, which is roughly in the 99th percentile for this time of year. We went ahead and put out an elevated flooding risk for those generally from Natchez, to Vicksburg, to Meridian and south. For the remainder of the area, there will be a limited risk for flooding with potential for 2 to 4 inches of rain. Some locations today have seen a lack of rain, especially in the west, which has allowed temperatures to rise into the 90s. This, coupled with dewpoints in the mid 70s, has made conditions fairly uncomfortable and heat indices have been at or near 105 degrees. Will continue with the limited heat risk in the west for tomorrow, but with more convection and potential for cloud cover, it might be slightly more marginal tomorrow. Beyond tomorrow, heat will not be the main impact for the week as heavy rain and flooding will be a bigger issue. /28/ && .AVIATION...Scattered activity is the focus for the afternoon hours, mainly for the eastern half. Primary time for this will be between 19-23z. Much of the tonight period will be quiet, but there looks to be a transition to some MVFR/IFR ceilings after 09z and lingering until 15-16z on Wed. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 91 76 89 / 19 62 35 71 Meridian 75 91 76 88 / 34 73 56 77 Vicksburg 75 93 76 90 / 8 56 29 63 Hattiesburg 75 89 76 86 / 34 74 57 77 Natchez 75 91 75 87 / 10 66 40 70 Greenville 76 93 76 91 / 3 40 21 61 Greenwood 75 92 76 90 / 6 44 24 63 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 28/CME
Hazardous weather outlook, Aug 9, 2:35 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT TUE AUG 9 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 235 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...WEDNESDAY HOT AND HUMID CONDITIONS WILL AGAIN OCCUR ACROSS THE WESTERN AREAS. EXPECT HEAT INDICES TO PEAK NEAR 105 DEGREES DURING THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY CONFIDENCE IS INCREASING FOR A HEAVY RAINFALL EVENT DURING THE THURSDAY THROUGH SUNDAY TIME PERIOD. CENTRAL AND SOUTHERN AREAS COULD SEE 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS DURING THIS TIME. OTHER LOCATIONS MAY SEE 2 TO 4 INCHES OF RAIN. IMPACTS WOULD BE FROM FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ028>033-037>039-043>046-048>066-072>074-101945- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 235 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY CONFIDENCE IS INCREASING FOR A HEAVY RAINFALL EVENT DURING THE THURSDAY THROUGH SUNDAY TIME PERIOD. CENTRAL AND SOUTHERN AREAS COULD SEE 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS DURING THIS TIME. OTHER LOCATIONS MAY SEE 2 TO 4 INCHES OF RAIN. IMPACTS WOULD BE FROM FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 9, 4:15 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE AUG 9 2016
MSZ049-055-092200-
SIMPSON MS-RANKIN MS-
415 PM CDT TUE AUG 9 2016
...GUSTY WINDS WILL AFFECT SOUTH CENTRAL RANKIN AND SIMPSON
COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...METEOROLOGISTS WERE TRACKING AN OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM NEAR STAR TO NEAR HARRISVILLE TO NEAR
PINOLA. MOVEMENT WAS SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS PASSAGE OF THIS
BOUNDARY.
GUSTY WINDS WILL AFFECT...
PINOLA AND HARRISVILLE AROUND 430 PM CDT.
SHIVERS AROUND 445 PM CDT.
UNION AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
3180 9015 3183 9013 3184 9016 3186 9013
3189 9014 3191 9017 3193 9017 3194 9020
3195 9019 3196 9020 3212 9008 3201 8981
3177 8988 3175 9012
TIME...MOT...LOC 2113Z 017DEG 17KT 3205 9005 3199 9000 3195 8996
19Special weather statement, Aug 9, 5:57 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT TUE AUG 9 2016
MSZ026-028-029-100000-
GRENADA MS-WEBSTER MS-MONTGOMERY MS-
557 PM CDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...WESTERN WEBSTER AND
EASTERN GRENADA COUNTIES UNTIL 700 PM CDT...
AT 556 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PITTSBORO TO NEAR EMBRY TO 6 MILES
SOUTHEAST OF LODI. MOVEMENT WAS SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
EMBRY AROUND 605 PM CDT.
KILMICHAEL AROUND 625 PM CDT.
SWEATMAN AROUND 635 PM CDT.
LODI AND POPLAR CREEK AROUND 640 PM CDT.
GORE SPRINGS AROUND 655 PM CDT.
MISTERTON AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IF ON OR NEAR GRENADA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8924
3347 8935 3345 8940 3343 8942 3344 8945
3334 8945 3328 8952 3329 8965 3340 8965
3342 8978 3390 8980 3390 8977
TIME...MOT...LOC 2256Z 041DEG 16KT 3393 8940 3369 8937 3351 8942
19Special weather statement, Aug 9, 6:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 620 PM CDT TUE AUG 9 2016 MSZ057-100000- JASPER MS- 620 PM CDT TUE AUG 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN JASPER COUNTY UNTIL 700 PM CDT... AT 620 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PAULDING...OR 15 MILES WEST OF QUITMAN...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... STAFFORD SPRINGS AROUND 645 PM CDT. HEIDELBERG AROUND 650 PM CDT. VERNON AROUND 655 PM CDT. MOSS AROUND 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3180 8927 3216 8907 3212 8891 3183 8891 TIME...MOT...LOC 2320Z 019DEG 16KT 3203 8899 19
Special weather statement, Aug 9, 6:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT TUE AUG 9 2016
MSZ027-036-037-100045-
ATTALA MS-CARROLL MS-HOLMES MS-
641 PM CDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATTALA...
SOUTHEASTERN CARROLL AND EAST CENTRAL HOLMES COUNTIES UNTIL 745 PM
CDT...
AT 640 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR POPLAR CREEK...OR 12 MILES SOUTHEAST OF WINONA...MOVING
SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VAIDEN AROUND 705 PM CDT.
HESTERVILLE AROUND 715 PM CDT.
POSSUMNECK AROUND 735 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3340 8965 3329 8964 3329 8945 3304 8975
3322 8995 3340 8969
TIME...MOT...LOC 2340Z 047DEG 14KT 3333 8962
19Special weather statement, Aug 9, 7:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT TUE AUG 9 2016
MSZ036-037-100115-
ATTALA MS-HOLMES MS-
710 PM CDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ATTALA AND SOUTHEASTERN
HOLMES COUNTIES UNTIL 815 PM CDT...
AT 710 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR POSSUMNECK...OR NEAR DURANT...MOVING SOUTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DURANT AROUND 720 PM CDT.
NEWPORT AROUND 735 PM CDT.
FRANKLIN AND GOODMAN AROUND 740 PM CDT.
PICKENS AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SALLIS AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3306 8960 3293 8962 3293 8973 3288 8973
3288 8997 3296 9020 3323 8973
TIME...MOT...LOC 0010Z 038DEG 20KT 3310 8978
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:10 PM CDT | Special Weather Statement | JAN | Holmes | 65 min |
| Aug 9, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| Aug 9, 8:22 PM CDT | Special Weather Statement | JAN | Rankin | 53 min |
| Aug 9, 8:28 PM CDT | Special Weather Statement | JAN | Madison | 62 min |
| Aug 9, 9:09 PM CDT | Special Weather Statement | JAN | Rankin | 36 min |
| Aug 9, 9:12 PM CDT | Special Weather Statement | JAN | Hinds | 33 min |
| Aug 9, 9:50 PM CDT | Special Weather Statement | JAN | Claiborne, Warren | 40 min |
| Aug 10, 4:15 AM CDT | Heat Advisory | JAN | Bolivar, Issaquena, Sharkey, Washington | 15 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.